Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 61, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2024, 5:04 PM EDT for Lewis County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2024, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 10, 2024, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 22 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:10 PM EDT | TSTM WND DMG | Lowville, NY | Cable line down on Sharp Street. |
| Jul 10, 5:25 PM EDT | TSTM WND DMG | 5 Se New Bremen, NY | A microburst with maximum winds of 70 mph began on Baldwin Road and extended slightly northeast onto McPhilmy Road. Scattered trees pointing north-northeast were downed as a result of the microburst. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:06 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
724
WUUS51 KBUF 102104
SVRBUF
NYC049-102200-
/O.NEW.KBUF.SV.W.0061.240710T2104Z-240710T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
504 PM EDT Wed Jul 10 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Lewis County in central New York...
* Until 600 PM EDT.
* At 504 PM EDT, a severe thunderstorm was located over Whetstone
Gulf State Park, or 18 miles northwest of Boonville, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen,
Watson, Martinsburg, Lyonsdale, Greig, Port Leyden, and Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4342 7553 4347 7575 4354 7576 4376 7566
4403 7516 4361 7511
TIME...MOT...LOC 2104Z 237DEG 36KT 4371 7553
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Apffel2 follow-up statements
187
WWUS51 KBUF 102123
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
523 PM EDT Wed Jul 10 2024
NYC049-102200-
/O.CON.KBUF.SV.W.0061.000000T0000Z-240710T2200Z/
Lewis NY-
523 PM EDT Wed Jul 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...
At 522 PM EDT, a severe thunderstorm was located 8 miles east of
Lowville, or 18 miles west of Old Forge, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Port Leyden, and Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4342 7553 4345 7564 4358 7558 4386 7547
4403 7516 4361 7511
TIME...MOT...LOC 2122Z 237DEG 36KT 4381 7531
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Apffel749
WWUS51 KBUF 102151
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
551 PM EDT Wed Jul 10 2024
NYC049-102200-
/O.EXP.KBUF.SV.W.0061.000000T0000Z-240710T2200Z/
Lewis NY-
551 PM EDT Wed Jul 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 600 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM EDT for central New
York.
&&
LAT...LON 4342 7553 4345 7564 4358 7558 4386 7547
4403 7516 4361 7511
TIME...MOT...LOC 2150Z 237DEG 36KT 4395 7500
$$
ApffelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:58 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 4:58 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
458 PM EDT Wed Jul 10 2024
.SYNOPSIS...
Improving conditions can be expected tonight...as the remnants
of Beryl will move through and east of our region. While some
lingering showers and thunderstorms will be possible on
Thursday...the trend towards fair weather will continue. Looking
ahead to Friday and Saturday...it will be very warm and
moderately humid as weak high pressure will be in control.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
...Flood Watch in effect for the Eastern Lake Ontario region
early this evening...
The threat for severe weather will continue to diminish from
west to east this evening...as somewhat more stable air is
pushing in from the west. A highly sheared environment will
remain in place though for sites east of Lake Ontario...so
strong to severe storms will remain a risk in that area for the
next few hours. The tropical airmass will also continue to
support torrential downpours...again mainly for sites east of
ROC.
While a few showers will be possible on Thursday...shortwave ridging
building in behind the departing tropical remnants will help to
provide most of the region with fair weather. It will stay on the
humid side...but fortunately it will be a few degrees cooler than
today.
Mainly fair dry weather is then anticipated for Thursday night.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Fair dry weather will be found across the region on Friday...as an
exiting shortwave ridge and its attendant sfc high will remain in
control. It will be warm and moderately humid with temperatures
averaging just a few degrees above mid July normals.
While a shortwave will cross to the north of the region Friday night
and Saturday...sfc based ridging should be able to muscle out
continued fair weather to start the weekend. It will become warmer
and more humid though...so more uncomfortable conditions can be
expected. Max temps on Saturday are forecast to be in the mid to
upper 80s.
A more pronounced shortwave and attendant mid level trough will
cross the Lower Great Lakes Sunday and Sunday night. This should
support at least scattered shower and thunderstorm activity...but
this is NOT expected to be a washout by any means. Otherwise...it
will be on the sultry side of normal on Sunday with max temps mainly
in the upper 80s to near 90.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A broad...low amplitude longwave trough will be over the Great Lakes
region during this period. Despite the suppressed hgt field...a
westerly flow of very warm air will persist. This will maintain
temperatures that will average well above normal for Monday and
Tuesday before a little relief arrives in the wake of a passing cold
front Tuesday night.
In regards to pcpn...the trough will allow for mainly diurnally
enhanced convection each day...although the vast majority of the
time should be rain free.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
The main impacts to aviation wil be the fairly widespread strong to
severe thunderstorm activity into the early evening hours. These
storms could produce tornadic activity...especially over the Finger
Lakes region. Outside of the IFR to MVFR conditions in the
storms...mainly VFR weather is expected.
As we push into tonight...cigs across the region will drop to
between 700-1500 feet. The areal coverage of the storms will
diminish in the process. After 06z...cigs will be in the IFR to LIFR
categories. These low cigs will persist through Thursday morning.
Outlook...
Friday...Mainly VFR.
Saturday...Mainly VFR with a low chance of showers and thunderstorms
well inland from the lakes.
Sunday...Mainly VFR with a chance of showers and thunderstorms.
Monday...VFR to MVFR with scattered thunderstorms.
&&
.MARINE...
Moderate to fresh northeasterlies will remain on Lake Ontario
this evening...then as the remains of Beryl move through...winds
will back to the southwest and weaken. This will allow the
current small craft advisories on Lk Ontario and for the Lower
IAG River to expire as we work through the night. Meanwhile on
Lake Erie...mainly fresh southwesterlies will be in place.
The sfc pressure gradient will then relax throughout the region
Thursday and especially Thursday night...as high pressure from
the Upper Great Lakes will move into the region. This will
encourage winds and waves to lower through the period.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Thursday for NYZ001-003.
Beach Hazards Statement through late tonight for NYZ002.
Flood Watch until midnight EDT tonight for NYZ006>008.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT
Thursday for LEZ040-041.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Small Craft Advisory until 2 AM EDT Thursday for LOZ042-
043.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 10, 5:13 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jul 10 2024 NYZ010-011-110915- Northern Erie-Genesee- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-110915- Monroe-Wayne-Northern Cayuga- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-110915- Chautauqua-Cattaraugus-Southern Erie- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. Torrential tropical downpours with thunderstorms could produce localized flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-110915- Orleans- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-110915- Niagara- 513 AM EDT Wed Jul 10 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-110915- Jefferson-Lewis- 513 AM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-021-110915- Wyoming-Livingston-Ontario-Allegany- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is an Enhanced Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. Isolated tornadoes are possible. Torrential tropical downpours with thunderstorms could produce localized flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-110915- Oswego- 513 AM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 10, 2:05 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
205 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM Tstm Wnd Dmg 3 NW Langford 42.62N 78.87W
07/10/2024 Erie NY Emergency Mngr
Trees and wires down.
1244 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Roof damage to a house.
1245 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Tree on house.
1246 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Roof blown off house.
1247 PM Tstm Wnd Dmg 3 WSW North Boston 42.65N 78.83W
07/10/2024 Erie NY Emergency Mngr
Tree down on a generator.
0202 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Trees down.
&&
FriesLocal storm report, Jul 10, 2:37 PM EDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
237 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Tstm Wnd Dmg Canandaigua 42.89N 77.27W
07/10/2024 Ontario NY Law Enforcement
Powerlines down in Canandaigua. Time
estimated from radar.
&&Local storm report, Jul 10, 3:16 PM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
316 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM Tstm Wnd Dmg 5 NNE Geneva 42.94N 76.96W
07/10/2024 Ontario NY Public
Tree down blocking road. Time estimated from
radar.
&&Local storm report, Jul 10, 3:50 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
350 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Flash Flood 1 NE Lowville 43.79N 75.48W
07/10/2024 Lewis NY CO-OP Observer
Water flowing over streets in Lowville.
Rainfall of 2.32 inches from 1 pm to 324 pm.
&&Special weather statement, Jul 10, 4:32 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
432 PM EDT Wed Jul 10 2024
NYZ004-102100-
Wayne NY-
432 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 500
PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 16 miles east of Webster, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Marion, Lyons, Clyde, Sodus, Chimney Bluffs State Park, Rose,
Huron, Wolcott, Sodus Point, Fairville, North Rose, Alton, South
Butler, and Port Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for western New
York.
&&
LAT...LON 4317 7726 4335 7685 4335 7682 4310 7672
4304 7715
TIME...MOT...LOC 2032Z 240DEG 30KT 4314 7711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKLocal storm report, Jul 10, 4:58 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
458 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Tstm Wnd Dmg 3 N Holley 43.27N 78.03W
07/10/2024 Orleans NY Law Enforcement
Trees down near Carton and Ridge Roads. Time
estimated from radar.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:41 PM EDT | Small Craft Advisory | BUF | 40 hr | |
| Jul 10, 3:15 AM EDT | Flood Watch | BUF | Jefferson, Lewis, Oswego | 19 hr |
| Jul 10, 4:37 AM EDT | Beach Hazards Statement | BUF | Monroe, Niagara, Orleans | 17 hr |
| Jul 10, 7:04 AM EDT | Special Weather Statement | BUF | Orleans | 41 min |
| Jul 10, 7:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 10, 9:39 AM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 10, 10:30 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 60 min |
| Jul 10, 11:01 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 59 min |
| Jul 10, 11:11 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 64 min |
| Jul 10, 11:29 AM EDT | Special Marine Warning | BUF | 44 min | |
| Jul 10, 11:36 AM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 10, 11:48 AM EDT | Tornado Warning | BUF | Chautauqua | 27 min |
| Jul 10, 12:07 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 10, 12:09 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 66 min |
| Jul 10, 12:21 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua, Erie | 24 min |
| Jul 10, 12:30 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston | 75 min |
| Jul 10, 12:31 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 10, 12:44 PM EDT | Tornado Warning | BUF | Erie | 31 min |
| Jul 10, 12:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 10, 12:57 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 48 min |
| Jul 10, 1:06 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 31 min |
| Jul 10, 1:12 PM EDT | Tornado Warning | BUF | Erie, Genesee, Wyoming | 33 min |
| Jul 10, 1:27 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wayne | 63 min |
| Jul 10, 1:29 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 10, 1:33 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 57 min |
| Jul 10, 1:36 PM EDT | Tornado Warning | BUF | Allegany, Livingston, Monroe, Ontario | 39 min |
| Jul 10, 1:39 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 22 min |
| Jul 10, 1:42 PM EDT | Tornado Warning | BUF | Allegany | 33 min |
| Jul 10, 1:43 PM EDT | Tornado Warning | BUF | Jefferson, Oswego | 47 min |
| Jul 10, 1:44 PM EDT | Tornado Warning | BUF | Genesee, Monroe, Orleans | 20 min |
| Jul 10, 2:01 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 10, 2:17 PM EDT | Tornado Warning | BUF | Ontario, Wayne | 43 min |
| Jul 10, 2:18 PM EDT | Tornado Warning | BUF | Jefferson, Lewis, Oswego | 42 min |
| Jul 10, 2:21 PM EDT | Tornado Warning | BUF | Monroe, Wayne | 24 min |
| Jul 10, 2:24 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua | 28 min |
| Jul 10, 2:26 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 34 min |
| Jul 10, 2:36 PM EDT | Tornado Warning | BUF | Monroe, Ontario, Wayne | 39 min |
| Jul 10, 2:42 PM EDT | Tornado Warning | BUF | Ontario, Wayne | 48 min |
| Jul 10, 2:43 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 29 min |
| Jul 10, 2:45 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jul 10, 2:56 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 49 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 46 min |
| Jul 10, 3:06 PM EDT | Flash Flood Warning | BUF | Lewis | 7 hr |
| Jul 10, 3:09 PM EDT | Tornado Warning | BUF | Cayuga, Oswego, Wayne | 51 min |
| Jul 10, 3:20 PM EDT | Tornado Warning | BUF | Cayuga, Oswego, Wayne | 40 min |
| Jul 10, 4:05 PM EDT | Tornado Warning | BUF | Jefferson, Lewis, Oswego | 40 min |
| Jul 10, 4:06 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jul 10, 4:26 PM EDT | Tornado Warning | BUF | Oswego | 28 min |
| Jul 10, 4:32 PM EDT | Special Weather Statement | BUF | Wayne | 28 min |
| Jul 10, 6:17 PM EDT | Special Weather Statement | BUF | Lewis | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.